Alert archive / Illinois / Flash Flood Watches in 2019
Flash Flood Watch 9, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Jun 15, 2019, 3:23 AM CDT for 6 counties in Illinois. It took effect at Jun 15, 2019, 9:00 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2019, 3:23 AM CDT (08:23 UTC)
- In effect from
- Jun 15, 2019, 9:00 AM CDT
- Expired
- Jun 16, 2019, 7:00 AM CDT
- In force
- 22 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Bond County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536 WGUS63 KLSX 150823 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 323 AM CDT Sat Jun 15 2019 ILZ058>060-064-065-099-152030- /O.NEW.KLSX.FF.A.0009.190615T1400Z-190616T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Jersey IL- Including the cities of Litchfield and Vandalia 323 AM CDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 9 AM CDT THIS MORNING THROUGH SUNDAY MORNING... The National Weather Service in Saint Louis has issued a * Flash Flood Watch for portions of south central Illinois and southwest Illinois...including the following counties...in south central Illinois...Bond IL...Fayette IL and Montgomery IL. In southwest Illinois...Greene IL...Jersey IL and Macoupin IL. * from 9 AM CDT this morning through Sunday morning * Thunderstorms capable of producing very heavy rainfall in a short period of time are expected to move across south central Illinois today and tonight. One to three inches of rainfall over already wet ground will likely produce flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Additional rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Britt
3 follow-up statements
612 WGUS63 KLSX 152056 FFALSX Flood Watch National Weather Service Saint Louis MO 356 PM CDT Sat Jun 15 2019 ILZ058>060-064-065-099-160900- /O.CON.KLSX.FF.A.0009.000000T0000Z-190616T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Jersey IL- Including the cities of Litchfield and Vandalia 356 PM CDT Sat Jun 15 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * portions of south central Illinois and southwest Illinois... including the following counties...in south central Illinois...Bond IL...Fayette IL and Montgomery IL. In southwest Illinois...Greene IL...Jersey IL and Macoupin IL. * through Sunday morning * Thunderstorms capable of producing very heavy rainfall in a short period of time are expected to move across south central Illinois tonight. An additional inch of rainfall is expected over already wet ground which will likely produce flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Additional rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Byrd
283 WGUS63 KLSX 160840 FFALSX Flood Watch National Weather Service Saint Louis MO 340 AM CDT Sun Jun 16 2019 ILZ058>060-064-065-099-161200- /O.CON.KLSX.FF.A.0009.000000T0000Z-190616T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Jersey IL- Including the cities of Litchfield and Vandalia 340 AM CDT Sun Jun 16 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * portions of south central Illinois and southwest Illinois... including the following counties...in south central Illinois... Bond IL...Fayette IL and Montgomery IL. In southwest Illinois...Greene IL...Jersey IL and Macoupin IL. * until 7 AM CDT this morning * Thunderstorms capable of producing very heavy rainfall in a short period of time may continue to move through parts of southwest Illinois early this morning. An additional inch of rainfall is possible over already wet ground which may produce flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Additional rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ GKS
917 WGUS63 KLSX 161221 FFALSX Flood Watch National Weather Service Saint Louis MO 721 AM CDT Sun Jun 16 2019 ILZ058>060-064-065-099-161330- /O.EXP.KLSX.FF.A.0009.000000T0000Z-190616T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Jersey IL- Including the cities of Litchfield and Vandalia 721 AM CDT Sun Jun 16 2019 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for portions of south central Illinois and southwest Illinois has expired. Heavy rain has ended across this area. $$ Kanofsky
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 14, 10:52 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 14, 10:52 PM CDT, 4 hours 31 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1052 PM CDT Fri Jun 14 2019 .SHORT TERM... (Through Sunday Night) Issued at 341 PM CDT Fri Jun 14 2019 An area of decaying showers associated with a migratory disturbance aloft will continue to move eastward through eastern MO and western IL the remainder of this afternoon and into the very early evening. In the wake of this activity and for a good part of the evening, I expect to see a relatively lull or minimum in precipitation chances. This will change overnight. Moisture convergence/lift associated with a strengthening and veering west- southwesterly LLJ along with weak forcing attendant with another migratory disturbance in the flow aloft should lead to blossoming development/coverage of elevated showers and thunderstorms basically along and north of I-70. While the region is void of any instability at this time, instability currently present over the Plains associated with deeper moisture and warmer air and steep mid level lapse rates will spread eastward resulting in increasing MUCAPE. Isolated strong-severe storms capable of marginally severe hail will be possible from central into eastern MO. The overall region encompassed by storms will be centered through east central MO into southwest IL at 12z Saturday, associated with lift/forcing associated with the LLJ and disturbance aloft. These storms will continue to pose a threat of isolated marginally severe hail in the morning. The majority of the guidance including CAMS indicate the showers and storms should generally move east-southeast on Saturday morning tracking across southern IL. The main question regarding Saturday's convective trends are the potential for additional storms. It's not out of the question that additional more scattered storms could try to develop across eastern MO in a discontinuous fashion, immediately in the wake of the morning complex given the west-southwesterly LLJ and reservoir of quite unstable air upstream. The other scenario is the morning activity and its residual boundary along with a possible trailing MCV focus additional development across southern IL into southeastern MO. This later scenario seems most probable at this time. Across the remainder of the area, while there will continue to be a chance of storms in the afternoon, the most probable area outside of the aforementioned residual boundary in SE MO/SRN IL, would be across northern MO or southern IA where very unstable and weakly capped conditions will exist. The unsettled pattern will continue on Saturday night into Sunday. Current thinking is that an elongated MCS will evolve across northern MO/southern IA early on Saturday evening. This MCS will then track south-southeastward through the northern 2/3rds of the CWA on Saturday night with an attendant threat of a few severe storms capable of damaging winds and large hail. Convective trends are a bit more nebulous on Sunday and Sunday night. However the overall pattern and environment will favor showers and storms with potential for residual boundaries on Sunday and eventually the sagging cold front, a moist unstable air mass, and migratory disturbances in the flow aloft. Glass .LONG TERM... (Monday through Next Friday) Issued at 341 PM CDT Fri Jun 14 2019 Showers and thunderstorms from over the weekend will linger in the area on Monday day as the cold front stalls in southern Missouri and Illinois. There is some uncertainty as to where the front will stall, bringing uncertainty to the amount of precipitation expected across the CWA on Monday. A building surface high pressure in the Upper Mississippi River Valley edges the front out of the area Monday night into early Tuesday, bringing drier air into the region for Tuesday and a brief break from the week's wet weather. Precipitation returns Wednesday as an upper level short wave trough moves into the area accompanying a surface low, retreating warm front, and low level moisture convergence. This round of showers and thunderstorms is expected further increasing QPF for the period. There are suggestions that the system will exit to the east sometime Thursday, bringing drier conditions. MRM && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1039 PM CDT Fri Jun 14 2019 Elevated convection is expected late tonight into Saturday morning due to an approaching upper level disturbance, a weak warm front, and a southwesterly low level jet. Showers and storms should move into UIN and COU around 06-08Z, and into the St Louis metro area around 10-12Z Saturday. Most of this convection should shift east-southeast of the taf sites by late morning. The cloud ceiling may drop into the MVFR category Saturday morning as the lower levels of the atmosphere saturate. There may also be LLWS late tonight and early Saturday morning due to winds at 2000 feet in height from the southwest at 40-45 kts. Southerly surface winds will veer around to a southwest direction late Saturday morning or afternoon after passage of the warm front. The cloud ceiling should rise back into the VFR category by late Saturday afternoon. Another round of convection may develop Saturday evening. SPECIFICS FOR KSTL: Elevated convection is expected late tonight into Saturday morning due to an approaching upper level disturbance, a weak warm front, and a southwesterly low level jet. Showers and storms should move into STL around 10-12Z Saturday. Most of this convection should shift east-southeast of STL by late morning. The cloud ceiling may drop into the MVFR category Saturday morning as the lower levels of the atmosphere saturate. There may also be LLWS late tonight and early Saturday morning due to winds at 2000 feet in height from the southwest at 40-45 kts. Southerly surface winds will veer around to a southwest direction late Saturday morning or afternoon after passage of the warm front. The cloud ceiling should rise back into the VFR category by late Saturday afternoon. Another round of convection may develop late Saturday evening. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 14, 3:32 PM CDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 332 PM CDT Fri Jun 14 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-152045- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 332 PM CDT Fri Jun 14 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely overnight across much of eastern Missouri and west central and southwest Illinois. Isolated severe thunderstorms capable of producing large hail are possible across parts of central and eastern Missouri. Major river flooding is forecast to continue along parts of the Missouri, Mississippi, Illinois Rivers as well as the lower Meramec and Cuivre Rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms remain possible across parts of the area each day Saturday through Thursday. The highest probability of storms will be Saturday through Sunday, when a few thunderstorms could become severe capable of producing large hail and damaging winds. Major river flooding is forecast to continue along parts of the Missouri, Mississippi, Illinois Rivers as well as the lower Meramec and Cuivre Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible overnight cross parts of central and eastern Missouri. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:53 PM CDT | Tornado Warning | LSX | Jersey | 25 min |
Nearby
Flash Flood Watches in Illinois, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.